Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 107, NWS Northern Indiana

June 9, 20116 counties in Indiana; 4 counties in Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 9, 2011, 12:17 AM EDT for 6 counties in Indiana; 4 counties in Michigan. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 12:17 AM EDT (04:17 UTC)
Expired
Jun 9, 2011, 1:00 AM EDT
In force
43 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 12:35 AM EDTTSTM WND DMG4 E Bertrand, MIREPORT OF A TREE DOWN ONTO POWER LINES AT US 12 AND GUMWOOD RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2055 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.1
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WUUS53 KIWX 090417
SVRIWX
INC039-085-087-091-099-141-MIC021-023-027-149-090500-
/O.NEW.KIWX.SV.W.0107.110609T0417Z-110609T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1217 AM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN SOUTHWEST MICHIGAN...
  ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
  NORTHWESTERN BRANCH COUNTY IN SOUTHWEST MICHIGAN...
  SOUTHEASTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
  NORTHWESTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  NORTHEASTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHWESTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...
  NORTHEASTERN LA PORTE COUNTY IN NORTHWEST INDIANA...
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  ELKHART COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 100 AM EDT/MIDNIGHT CDT/

* AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  OUTFLOW WINDS FROM THUNDERSTORMS OVER LAKE MICHIGAN PRODUCING      
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THE LEADING EDGE OF THESE     
  STRONG WINDS WAS LOCATED ALONG A LINE EXTENDING FROM 37            
  MILES NORTH OF MARCELLUS TO 5 MILES NORTH OF NILES TO 5            
  MILES NORTH OF NEW CARLISLE...AND MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  GEORGETOWN...MARCELLUS AND EDWARDSBURG...
  MISHAWAKA AND GRANGER...
  OSCEOLA...LAKEVILLE AND GULIVOIRE PARK...
  THREE RIVERS AND ELKHART...
  CONSTANTINE AND DUNLAP...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LA
GRANGE...DAILEY...BARRON LAKE...BERTRAND...LYDICK...CHAIN-O-LAKES...
CRUMSTOWN...WAKELEE...PENN...DIAMOND LAKE...INDIAN VILLAGE AND CALVIN
CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS WILL OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4157 8577 4133 8615 4174 8667 4194 8632
      4208 8617 4208 8522
TIME...MOT...LOC 0414Z 312DEG 39KT 4250 8554 4187 8622
          4173 8647
WIND...HAIL 60MPH <.50IN

$$
2 follow-up statements
924 
WWUS53 KIWX 090433
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 AM EDT THU JUN 9 2011

INC091-MIC021-090441-
/O.CAN.KIWX.SV.W.0107.000000T0000Z-110609T0500Z/
LA PORTE IN-BERRIEN MI-
1233 AM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERRIEN AND
NORTHEASTERN LA PORTE COUNTIES IS CANCELLED...

AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE LINE OF SEVERE THUNDERSTORM OUTFLOW WINDS WHICH PROMPTED 
THE WARNING HAD WEAKENED OR MOVED OUT AND NO LONGER POSES AN 
IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4181 8613 4208 8577 4208 8522 4157 8577
      4133 8615 4159 8648
TIME...MOT...LOC 0431Z 312DEG 39KT 4237 8535 4174 8604
          4155 8639

$$

INC039-085-087-099-141-MIC023-027-149-090500-
/O.CON.KIWX.SV.W.0107.000000T0000Z-110609T0500Z/
ELKHART IN-ST. JOSEPH IN-LAGRANGE IN-MARSHALL IN-KOSCIUSKO IN-
BRANCH MI-ST. JOSEPH MI-CASS MI-
1233 AM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR NORTHWESTERN KOSCIUSKO...NORTHEASTERN MARSHALL...ST. JOSEPH AND
ELKHART COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHWESTERN LAGRANGE
COUNTY IN NORTHEAST INDIANA...AND EASTERN CASS...ST. JOSEPH AND
NORTHWESTERN BRANCH COUNTIES IN SOUTHWEST MICHIGAN...

AT 1228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE OUTFLOW WINDS FROM THUNDERSTORMS ACROSS SOUTHERN LAKE 
MICHIGAN CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH. THE LEADING 
EDGE OF THESE SEVERE OUTFLOW WINDS WAS LOCATED ALONG A LINE 
EXTENDING FROM 33 MILES NORTH OF CENTREVILLE TO EDWARDSBURG TO 9 
MILES NORTHWEST OF LAKEVILLE...AND MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MISHAWAKA...GULIVOIRE PARK...SIMONTON LAKE...ELKHART...THREE
  RIVERS...DUNLAP...BREMEN...GOSHEN...NAPPANEE AND OSCEOLA.

THESE OUTFLOW WINDS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS 
BERRIEN COUNTY IN SOUTHWEST LOWER MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS WILL OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4181 8613 4208 8577 4208 8522 4157 8577
      4133 8615 4159 8648
TIME...MOT...LOC 0431Z 312DEG 39KT 4237 8535 4174 8604
          4155 8639
WIND...HAIL 60MPH <.50IN

$$
560 
WWUS53 KIWX 090454
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 AM EDT THU JUN 9 2011

INC039-085-087-099-141-MIC023-027-149-090503-
/O.EXP.KIWX.SV.W.0107.000000T0000Z-110609T0500Z/
ELKHART IN-ST. JOSEPH IN-LAGRANGE IN-MARSHALL IN-KOSCIUSKO IN-
BRANCH MI-ST. JOSEPH MI-CASS MI-
1254 AM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KOSCIUSKO...
NORTHEASTERN MARSHALL...ST. JOSEPH AND ELKHART COUNTIES IN NORTH
CENTRAL INDIANA...AND NORTHWESTERN LAGRANGE COUNTY IN NORTHEAST
INDIANA...AND EASTERN CASS...ST. JOSEPH AND NORTHWESTERN BRANCH 
COUNTIES IN SOUTHWEST MICHIGAN WILL EXPIRE AT 100 AM EDT...

AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE LINE OF SEVERE THUNDERSTORM OUTFLOW WINDS WHICH PROMPTED 
THE WARNING HAD WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...WIND GUSTS TO 40 TO 50 
MPH WILL STILL BE POSSIBLE.

LAT...LON 4181 8613 4208 8577 4208 8522 4157 8577
      4133 8615 4159 8648
TIME...MOT...LOC 0453Z 312DEG 39KT 4221 8511 4158 8580
          4139 8615

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:48 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 8, 11:48 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1148 PM EDT WED JUN 8 2011

.NEAR TERM...
CURRENTLY MONITORING RADAR TRENDS OVER SOUTHERN LAKE MI. INITIAL
SURGE SOUTHEAST TOWARDS BERRIEN COUNTY HAS CALMED DOWN AND SEEMS
TO BE TRANSLATING MORE EASTWARD. OF CONCERN FOR THE NEXT HOUR OR 2
IS A FAST MOVING OUTFLOW BOUNDARY THAT IS PREPARING TO MOVE
ONSHORE. SPC MESOANALYSIS SHOWS MARINE LAYER IS INLAND ABOUT A
COUNTY OR SO BUT INSTABILITY DOES INCREASE AS YOU WORK FURHTER IN.
WHILE CONFIDENCE IS LIMITED...SOME CONCERN THAT CONVECTION COULD
QUICKLY FIRE AS THE OUTFLOW ENCOUNTERS THIS MORE UNSTABLE AIR
DESPITE WHAT LOOKS LIKE INCREASING CIN IN PLACE. 1Z HRRR SEEMS TO
HAVE A HANDLE ON WHAT IS UNFOLDING...BRINGING THE OUTFLOW THROUGH
AND TRYING TO DEVELOP SOME CONVECTION BUT DISSIPATING WITH TIME
AND THEN REFOCUSING TO THE WEST ACROSS ILLINOIS WITH WHAT MAY BE A
DECAYING AREA OF STORMS AFTER 10Z. FORECAST IS FINE FOR NOW WITH
SCT WORDING.

&&

.PREV DISCUSSION... /ISSUED 805 PM EDT WED JUN 8 2011/

AVIATION /00 UTC TAFS/...
TIMING OF OUTFLOW FROM UPSTREAM CONVECTION IN CONJUNCTION WITH 3KM
HIGH-RES RAPID REFRESH MODELING SUGGESTS MODEST CONVECTIVE DVLPMENT
WITH MLCAPE AROUND 2000 J/KG AFTER MIDNIGHT ACRS NWRN IN. THEN AS
STABILITY/MLCIN INCRS TOWARD DAYBREAK ALONG WITH SERN EXTENT DECLINE
IN DEEP LYR SHEAR...ANTICIPATED TSRA DECAY WITH TSRA POTNL AT KFWA
SIGNIFICANTLY LESS AND TOO LOW FOR ANYTHING MORE THAN CB/PROB30
MENTION. WL REASSESS LATER THIS EVENING FOR EITHER REMOVAL OF TSRA
MENTION THERE OR THE LESS LKLY TEMPO TSRA MENTION. AS FNT STALLS OUT
ACRS CNTL INDIANA THU...CHANCES FOR CONVECTION RMN RELATIVELY HIGH
WITH PSBL MULTIPLE TSRA EVENTS AT KFWA. DEPTH OF COOLER POST-FNTL
AIRMASS WITH EXTREME STABILITY PROVIDED BY MARINE LYR PRECLUDES
ANYTHING MORE THAN VCSH MENTION THU AT KSBN.

SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT. VERY WARM AFTERNOON AS EXPECTED WITH
ENTIRE AREA IN LOW TO MID 90S. DEWPOINTS HAVE ONCE AGAIN MIXED WITH
DRIER AIR ALOFT AND DROPPED INTO MID 60S. THIS HAS HELPED KEEP HEAT
INDICES IN MID TO UPPER 90S. WILL CONTINUE HEAT ADVISORY INTO THIS
EVENING SIMPLY DUE TO TEMPERATURES WELL INTO 90S AT THIS POINT AND
NO REASON TO CANCEL WITH HEAT EXHAUSTION STILL A POSSIBILITY.

CU FIELD HAS ALSO INCREASED THIS AFTERNOON WITH INCREASING MOISTURE
ALOFT. ATMOSPHERE INCREASINGLY UNSTABLE THIS AFTERNOON WITH MUCAPES
AROUND 3000 J/KG. COLD FRONT AND PRE-FRONTAL TROUGH STILL WELL WEST
OF THE AREA SO FORCING FOR LATE AFTERNOON CONVECTION IS LACKING.
NAM12 SOUNDINGS INDICATE WARM 10C AT 700MB THIS AFTERNOON BUT SOME
COOLING AHEAD OF APPROACHING TROUGH BY 00Z. THIS MAY BE ENOUGH WITH
HEATING TO FORCE A FEW ISOLATED THUNDERSTORMS BUT APPEARS THIS WOULD
BE A SLIM POSSIBILITY WITH LITTLE SUPPORT OF ANY GUIDANCE SO WILL
KEEP POPS OUT OF REMAINDER OF AFTERNOON.

COLD FRONT APPROACHES THIS EVENING. TSRA HAVE BEEN TRYING TO DEVELOP
THIS AFTERNOON ALONG THETA E RIDGE AND TROUGH FROM UPPER MICHIGAN
THROUGH WISCONSIN AND IOWA. EXPECT THIS AREA TO FILL IN LATER THIS
EVENING WITH ADDITIONAL COOLING ALOFT AND LOW LEVEL CONVERGENCE. 00Z
SPC WRF RUN SHOWED THIS WELL AND BRINGS CONVECTION INTO NORTHWEST
AREAS BETWEEN 01 AND 04Z AND ACROSS NORTHERN HALF OF AREA THROUGH
THE NIGHT. GFS SEEMS TO BE INDICATING THIS SCENARIO AS WELL BUT
NAM12 SHOWING LITTLE IF ANY CONVECTION INTO OUR AREA...LIKELY DUE TO
CONVECTIVE FEEDBACK...SPLITTING FLOW AND OUTFLOW DOMINATED SOLUTION.
HAVE OPTED TO DO WITH SPC WRF RUN BLENDED WITH GFS. NOT CONFIDENT IN
DEGREE OF AREAL COVERAGE TO WARRANT LIKELY OR HIGHER POPS BUT DO
FEEL SOME CONVECTION WILL MOVE THROUGH SO CURRENT SCATTERED WORDING
WITH 40 TO 50 PERCENT LOOKS REASONABLE. ISOLATED SEVERE IS POSSIBLE
WITH DEGREE OF INSTABILITY.

FRONT SAGS SOUTH ON THURSDAY WITH COOLER TEMPERATURES...ESPECIALLY
NORTH. LOCATION OF BOUNDARY IN AFTERNOON ACROSS SOUTH WARRANTS
HIGHER POPS THERE AND TEMPERATURES STILL IN THE 80S. ANOTHER WAVE
LOOKS TO DEVELOP ALONG BOUNDARY THURSDAY NIGHT AND MOVE TOWARDS US.
KEPT POPS IN BUT TRIED NOT TO ADD TOO MUCH DETAIL AT THIS TIME WITH
CONVECTIVE ELEMENTS AND BOUNDARIES BEFORE THEN LIKELY LEADING TO
FURTHER CHANGES IN MODEL SOLUTIONS.

LONG TERM...
FRIDAY THROUGH WEDNESDAY...THE FLOW OVER THE AREA WILL HAVE BECOME
MORE HIGH ZONAL AS ENERGY IN THE FORM OF SHORT WAVES MOVES OVER THE
FLATTENED UPPER RIDGE. FOR THIS PACKAGE...FAVOR A BLEND OF THE GFS
AND ECMWF OPERATIONAL RUNS. THIS BLEND KEEPS A HIGH ZONAL FLOW WITH
A GOOD CHANCE FOR SHORT WAVES TO MOVE ACROSS THE AREA AND HAS GOOD
SUPPORT FROM THE CANADIAN AND GFS ENSEMBLE MEMBERS. THE CHALLENGES
WITH THIS PATTERN INCLUDE THE TIMING OF INDIVIDUAL SHORT WAVES AND
ACCOMPANYING TIMING OF SHOWER AND THUNDERSTORM ACTIVITY. FOR
FRIDAY...KEPT A CHANCE FOR SHOWERS AND STORMS AS ANOTHER IN A SERIES
OF SHORTWAVES MOVES ACROSS THE AREA. CURRENT THINKING IS THAT AN
ISOLATED STORM MAY BECOME SEVERE AS AFTERNOON CAPES RISE TO BETWEEN
1500 AND 2000 J/KG.  LACK OF FAVORABLE BULK SHEAR VALUES FOR SEVERE
STORMS SHOULD LIMIT SEVERE POTENTIAL. A COLD FRONT SHOULD MOVE
ACROSS THE AREA SATURDAY. HAVE REDUCED CHANCES FOR STORMS OVER
WESTERN AREAS DURING THE AFTERNOON AS COOLER AND DRIER AIR SPREADS
INTO THE AREA. RELATIVELY COOL AND DRY CONDITIONS SHOULD PERSIST
THROUGH TUESDAY. FAVORED THE GFS MEX MEAN ENSEMBLE FOR FORECAST
HIGHS AND LOWS. THE ECMWF AND GFS HAVE TRENDED A LITTLE STRONGER
WITH THE SHORT WAVE THAT SHOULD ARRIVE DURING THE MIDDLE OF NEXT
WEEK BRINGING A CHANCE FOR STORMS TUESDAY NIGHT INTO WEDNESDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...MURPHY
NEAR TERM...FISHER
Hazardous weather outlook, Jun 8, 7:14 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
714 PM EDT WED JUN 8 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-092315-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
714 PM EDT WED JUN 8 2011 /614 PM CDT WED JUN 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE FORECAST LATER TONIGHT...ESPECIALLY
ALONG AND NORTH OF A KNOX INDIANA TO DEFIANCE OHIO LINE. AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS WELL AS THURSDAY AND
THURSDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-092315-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
714 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

WINDS GUSTS APPROACHING 25 KNOTS WILL POSE A THREAT TO SMALL CRAFT
INTO THIS EVENING.

THUNDERSTORMS ARE POSSIBLE TONIGHT WITH LOCALLY HIGH WINDS AND
WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN
SHORELINE THURSDAY...AND A MODERATE RISK THROUGH THURSDAY NIGHT.
DANGEROUS SURF WITH LIFE-THREATENING RIP CURRENTS ARE EXPECTED.

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL RETURN THURSDAY AND
THURSDAY NIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY.
ISOLATED SEVERE STORMS ARE POSSIBLE AT TIMES...AND LOCALLY HIGH WINDS
AND WAVES ARE POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-MIZ077-092315-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
714 PM EDT WED JUN 8 2011 /614 PM CDT WED JUN 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE FORECAST LATER TONIGHT. AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN
SHORELINE THURSDAY...AND A MODERATE RISK THROUGH THURSDAY NIGHT.
DANGEROUS SURF WITH LIFE-THREATENING RIP CURRENTS ARE EXPECTED.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS WELL AS THURSDAY AND
THURSDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 8, 11:56 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1156 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND GST     2 WNW BENTON HEIGHTS    42.14N  86.44W
06/08/2011  M40 MPH          BERRIEN            MI   ASOS

            BENTON HARBOR ASOS RECORDED A 35 KNOT WIND GUST AS
            OUTFLOW CAME ONSHORE.

&&

EVENT NUMBER IWX1101023

FISHER
Special weather statement, Jun 9, 12:07 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1207 AM EDT THU JUN 9 2011

INZ003>005-012-014-MIZ077>079-090445-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-MARSHALL IN-ST. JOSEPH
MI-ST. JOSEPH IN-STARKE IN-
1207 AM EDT THU JUN 9 2011

...STRONG THUNDERSTORM OUTFLOW MOVING TOWARD NORTHWESTERN
MARSHALL...ST. JOSEPH AND NORTHWESTERN ELKHART COUNTIES IN NORTH
CENTRAL INDIANA...AND LA PORTE AND STARKE COUNTIES IN NORTHWEST
INDIANA...AND CASS...WESTERN ST. JOSEPH AND BERRIEN COUNTIES IN
SOUTHWEST MICHIGAN...

AT 1205 AM EDT/1105 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THE LEADING EDGE OF STRONG THUNDERSTORM OUTFLOW WINDS
ALONG A LINE EXTENDING FROM 38 MILES NORTH OF MARCELLUS TO BERRIEN
SPRINGS TO 13 MILES WEST OF WESTVILLE...MOVING SOUTHEAST AT 45 MPH.

THIS THUNDERSTORM OUTFLOW IS CAPABLE OF PRODUCING WIND GUSTS TO 40
TO 50 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  DOWAGIAC...NILES AND WESTVILLE...
  GEORGETOWN...
  SOUTH BEND AND GRANGER...
  MISHAWAKA...GULIVOIRE PARK AND SIMONTON LAKE...
  THREE RIVERS AND ELKHART...
  DUNLAP...

LAT...LON 4207 8622 4207 8538 4164 8585 4120 8679
      4130 8694 4171 8694 4185 8669 4198 8657
      4203 8646 4225 8623
TIME...MOT...LOC 0406Z 312DEG 39KT 4256 8563 4193 8631
          4153 8715

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:12 PM EDTSpecial Marine WarningIWX78 min
Jun 9, 12:07 AM EDTSpecial Weather StatementIWXLaPorte, Saint Joseph, Starke38 min
Jun 9, 12:36 AM EDTSpecial Marine WarningIWX84 min
Jun 9, 1:00 AM EDTSpecial Weather StatementIWXElkhart, Fulton, Kosciusko, LaGrange, Marshall, Noble and 3 more30 min
Jun 9, 2:03 AM EDTSpecial Weather StatementIWXCass, Huntington, Miami, Wabash, White, Whitley27 min
Jun 9, 4:17 AM EDTSpecial Marine WarningIWX88 min
Jun 9, 4:32 AM EDTSmall Craft AdvisoryIWX18 hr
Jun 9, 10:47 AM EDTSpecial Weather StatementIWXCass, Fulton, LaPorte, Marshall, Pulaski, Saint Joseph and 2 more43 min
Jun 9, 10:49 AM EDTSpecial Weather StatementIWXCass, Fulton, LaPorte, Marshall, Pulaski, Saint Joseph and 2 more41 min
Jun 9, 11:49 AM EDTSpecial Weather StatementIWXCass, Miami, Wabash, White56 min
Jun 9, 4:40 AM EDTSpecial Weather StatementIWXBerrien35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.